You are here:

Hair Loss/Followup -Dr Peter on receding hairline

Advertisement


Question
QUESTION: Dr Peter as you said that

"If you want to use just Finasteride to slow down of stop the progression of male pattern baldness that would be enough in 85% of men. I can not predict if you will be in the 85% who stop going bald or you will be in the 15% who continue to recede."

So for those 15% of men who continue to recede even on finasteride, for such people what do you recommend/suggest?

ANSWER: If after a year they continue to lose hair I have my patients try to lower their DHT even more by taking 5mg Finasteride daily and then if that is not enough they take Dutasteride. Avodart = Dutasteride lowers the DHT level 90% and that stops balding more effectively, perhaps in 95% of men.

---------- FOLLOW-UP ----------

QUESTION: Sir I am using 5% minoxidil for last 7-8 months for my AGA but now If I quit minoxidil, so I know there will be a shed known as Telogen Effluvium, but if suppose after quitting minoxidil I do not suffer TE and also my hair pull test comes negative so does it mean that everything is fine and I am not loosing hair because of withdrawl of minoxidil?
Finasteride I am taking since last 4 months

ANSWER: You may not have a shed if you have only used minoxidil for 7 months. If you do have a TE with a positive pull test your hair growth will go back to normal in a month. It should not make your hair thinner. If and how much you lose varies from person to person. IF you noticed a lot of increased density during the 7 months you used minoxidil then that is the hair that will end up falling out.

---------- FOLLOW-UP ----------

QUESTION: You mean to say that if I have used minoxidil for 7 months and then if I quit, and suppose I do not experience TE, so it means that I will loose only the hairs which were regrown with the use of minoxidil? correct?  

If suppose after quitting the minoxidil, I would have loosen the hairs which were kept alive with the use of minoxidil for 7 months then in this case I would have seen TE?

Answer
You mean to say that if I have used minoxidil for 7 months and then if I quit, and suppose I do not experience TE, so it means that I will loose only the hairs which were regrown with the use of minoxidil? correct?  

1. Correct



If suppose after quitting the minoxidil, I would have loosen the hairs which were kept alive with the use of minoxidil for 7 months then in this case I would have seen TE?

2.Correct

Hair Loss

All Answers


Answers by Expert:


Ask Experts

Volunteer


Peter J. Panagotacos, <B>M.D.</B>

Expertise

I have 30 years experience in the field of medical and surgical Hair Restoration and am Board Certified in Dermatology and Hair Restoration Surgery.

Experience

I have 30 years experience in the field of medical and surgical Hair Restoration and am Board Certified in Dermatology and Hair Restoration Surgery. More information can be found at my website www.hairdoc.com

©2016 About.com. All rights reserved.